Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 83, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 27, 2017, 4:00 AM EST. It took effect at Nov 27, 2017, 7:00 PM EST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 4:00 AM EST (09:00 UTC)
- In effect from
- Nov 27, 2017, 7:00 PM EST
- Expired
- Nov 29, 2017, 11:00 AM EST
- In force
- 40 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
563 WHUS73 KIWX 270900 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EST MON NOV 27 2017 LMZ043-046-271700- /O.NEW.KIWX.SC.Y.0083.171128T0000Z-171128T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 AM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST TUESDAY. * WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST ON TUESDAY. * WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
815 WHUS73 KIWX 271534 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 AM EST MON NOV 27 2017 LMZ043-046-272345- /O.CON.KIWX.SC.Y.0083.171128T0000Z-171128T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1034 AM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST TUESDAY... * WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST ON TUESDAY. * WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
288 WHUS73 KIWX 272030 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 PM EST MON NOV 27 2017 LMZ043-046-280430- /O.EXT.KIWX.SC.Y.0083.171128T0000Z-171129T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 330 PM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY... * WINDS...SOUTH INCREASING 15 TO 25 KNOTS THIS EVENING WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST ON TUESDAY...THEN TO NORTHWEST 10 TO 20 KNOTS TUESDAY NIGHT. * WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT...THEN TO 4 TO 8 FEET TUESDAY WITH HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
382 WHUS73 KIWX 280052 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 752 PM EST MON NOV 27 2017 LMZ043-046-280900- /O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 752 PM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST ON TUESDAY...THEN TO NORTHWEST 10 TO 20 KNOTS TUESDAY NIGHT. * WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT...THEN TO 4 TO 8 FEET TUESDAY WITH HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
554 WHUS73 KIWX 280303 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1003 PM EST MON NOV 27 2017 LMZ043-046-281115- /O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1003 PM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST ON TUESDAY...THEN TO NORTHWEST 10 TO 20 KNOTS TUESDAY NIGHT. * WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT...THEN TO 4 TO 8 FEET TUESDAY WITH HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
077 WHUS73 KIWX 280856 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EST TUE NOV 28 2017 LMZ043-046-281700- /O.EXT.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING NORTHWEST 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 7 FEET WITH HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
013 WHUS73 KIWX 281529 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1029 AM EST TUE NOV 28 2017 LMZ043-046-282330- /O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1029 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... VEERING NORTHWEST 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 7 FEET WITH HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
751 WHUS73 KIWX 282005 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 305 PM EST TUE NOV 28 2017 LMZ043-046-290415- /O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 305 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS...WEST-SOUTHWEST THIS EVENING, VEERING NORTHWEST AT 10 TO 20 KNOTS TONIGHT INTO WEDNESDAY MORNING. GUSTS TO 25 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
673 WHUS73 KIWX 290307 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1007 PM EST TUE NOV 28 2017 LMZ043-046-291115- /O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1007 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS...NORTHWEST AT 10 TO 20 KNOTS TONIGHT INTO WEDNESDAY MORNING. GUSTS TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
065 WHUS73 KIWX 290855 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 AM EST WED NOV 29 2017 LMZ043-046-291600- /O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 AM EST WED NOV 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...NORTH AT 10 TO 15 KNOTS...VEERING EAST 5 TO 10 KNOTS BY THIS AFTERNOON. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 2:41 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 27, 2:41 AM EST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 241 AM EST Mon Nov 27 2017 .SYNOPSIS... Issued at 241 AM EST Mon Nov 27 2017 Mostly sunny skies and a southerly flow will bring in much warmer air today with afternoon highs topping out in the lower 50s to possibly around 60 in a few spots. The warmer conditions will persist into Tuesday before a cold front arrives with a chance of showers, mainly north of US 30. Behind the front more seasonable temperatures will return for the remainder of the week. && .SHORT TERM...(Today and Tonight) Issued at 241 AM EST Mon Nov 27 2017 The region will be sandwiched between high pressure over the eastern US and the next system currently situated across the Plains. Warmer air will begin to surge northeast on an increasing low level flow with 925 mb temperatures climbing to 9 to 11 C by 00Z Tues. Soundings would suggest mixing won't make much beyond this level (may actually fall just shy especially NE). However, past several similar situations have resulted in at least some overachieving in mixing and slightly higher temperatures. Inherited highs in the lower 50s NE to low 60s SE, which is above most guidance and at this point seems reasonable. Mixing of the stronger winds will begin later this evening into the overnight hours, helping to keep overnight lows confined to the low to mid 40s, well above normal for the end of November. && .LONG TERM...(Tuesday through Sunday) Issued at 241 AM EST Mon Nov 27 2017 Northern stream trough will move digging across the Plains with a piece of southern stream energy lagging just far enough behind to prevent phasing and additional strengthening. While moisture will increase somewhat ahead of the cold front late Tues afternoon into Tues ngt, fast moving nature of the system and general lack of deeper moisture influx should keep precip confined to slight chance or chance pops. Behind the front, afternoon highs for Weds will run roughly 10 degrees cooler than previous days, but still somewhat above normal. Next trough will move in across the Plains, with previously mentioned southern stream system just ahead of it. ECMWF and GFS conitnue to have some timing differences with EC running 6 to 12 hours faster with front and associated precip. Slightly deeper moisture (PWATs 0.75 inches to just over an inch). Have tried to blend to some extent to cover the timing issues. Blend of models removed categorical pops in NW and kept progressive likely pops. Not a big fan of massive lowering, but coordination with GRR/LOT resulted in going with pops somewhat lower. Even so, QPF should be confined to a tenth to quarter inch of rain, with a chance that some wet snowflakes mix in far eastern areas late Thursday night. A general zonal flow will then setup through the remainder of the period with a weak trough moving acrss the northern states late Friday into Saturday. This feature will be cut off from any moisture and thus do little more than increase clouds somewhat. THe zonal flow will help keep temperatures at seasonable levels. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1155 PM EST Sun Nov 26 2017 From the 00Z TAF discussion, there was concern about the development of fog early Monday morning. Satellite imagery at this time shows an area of mid- level cloudiness moving in from the north and west. This will further persuade us to omit any FG or BR mention in the TAFs at this time. Looking ahead to early Monday night, there is the concern for LLWS, with gusty southwesterly winds near 2,000 feet. This will be monitored for future TAFs. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 26, 10:25 AM EST, 17 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1025 AM EST Sun Nov 26 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271530- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1025 AM EST Sun Nov 26 2017 /925 AM CST Sun Nov 26 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-271530- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1025 AM EST Sun Nov 26 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft will continue through this evening, especially for the nearshore waters from New Buffalo Michigan to St Joseph Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous conditions for small craft are expected again Monday night through Tuesday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.